Alert archive / Indiana / Flash Flood Warnings in 2017
Flash Flood Warning 83, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Sep 4, 2017, 11:01 PM EDT for Fayette County, Wayne County, Indiana; Preble County, Ohio. It was in force for 119 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2017, 11:01 PM EDT (03:01 UTC)
- Expired
- Sep 5, 2017, 1:00 AM EDT
- In force
- 119 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, IN, Wayne County, IN, Preble County, OH
The radar
The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 11:55 PM EDT | HEAVY RAIN 2.5 | Centerville, IN | RAINFALL IN 90 MINUTE SPAN. |
| Sep 5, 12:00 AM EDT | FLOOD | Richmond, IN | HIGH WATER REPORTED IN SEVERAL LOCATIONS IN CITY OF RICHMOND. NO ROAD CLOSURES. TIME ESTIMATED. |
| Sep 5, 12:00 AM EDT | HEAVY RAIN 2.77 | 4 Wsw Richmond, IN | DAILY RAINFALL FOR 09/04. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.9
The text
As transmitted.
261
WGUS51 KILN 050301
FFWILN
INC041-177-OHC135-050500-
/O.NEW.KILN.FF.W.0083.170905T0301Z-170905T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1101 PM EDT MON SEP 4 2017
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Central Wayne County in east central Indiana...
Northwestern Fayette County in east central Indiana...
Northwestern Preble County in west central Ohio...
* Until 100 AM EDT.
* At 1101 PM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Radar has indicated that up to
2 inches of rain has fallen in a short period of time, with
another 1 to 1.5 inches possible. Runoff from this excessive
rainfall will cause flash flooding to occur.
* Some locations that will experience flooding include...
Richmond, Centerville, Cambridge City, Hagerstown, New Paris,
Dublin, Greens Fork, East Germantown, Spring Grove, Mount Auburn,
Middleboro, Jacksonburg and Interstate 70 at Exit 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3979 8522 3987 8522 3987 8520 3992 8520
3992 8469 3977 8476 3976 8530 3979 8530
$$
KC2 follow-up statements
139
WGUS71 KILN 050412
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1212 AM EDT TUE SEP 5 2017
INC041-177-OHC135-050500-
/O.CON.KILN.FF.W.0083.000000T0000Z-170905T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne IN-Fayette IN-Preble OH-
1212 AM EDT TUE SEP 5 2017
...THE FLASH FLOOD WARNING FOR CENTRAL WAYNE...NORTHWESTERN FAYETTE
AND NORTHWESTERN PREBLE COUNTIES REMAINS IN EFFECT Until 100 AM
EDT...
At 1210 AM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Up to two to three inches of rain
have already fallen. Thunderstorms moving back into the area may
produce an additional half inch of rain in next hour. Runoff from
earlier excessive rainfall may cause flash flooding to occur.
Some locations that will experience flooding include...
Richmond, Centerville, Cambridge City, Hagerstown, New Paris, Dublin,
Greens Fork, East Germantown, Spring Grove, Mount Auburn, Middleboro,
Jacksonburg and Interstate 70 at Exit 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3979 8522 3987 8522 3987 8520 3992 8520
3992 8469 3977 8476 3976 8530 3979 8530
$$
KC045
WGUS71 KILN 050451
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1251 AM EDT TUE SEP 5 2017
INC041-177-OHC135-050500-
/O.EXP.KILN.FF.W.0083.000000T0000Z-170905T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne IN-Fayette IN-Preble OH-
1251 AM EDT TUE SEP 5 2017
...THE FLASH FLOOD WARNING FOR CENTRAL WAYNE...NORTHWESTERN FAYETTE
AND NORTHWESTERN PREBLE COUNTIES WILL EXPIRE AT 100 AM EDT...
The heavy rain has ended and flooding is no longer expected to pose
a threat. Any additional rainfall tonight is not expected to
cause flash flooding to occur.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3979 8522 3987 8522 3987 8520 3992 8520
3992 8469 3977 8476 3976 8530 3979 8530
$$
KCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 10:50 PM EDT, 11 minutes earlier.
Area forecast discussion, Sep 4, 10:50 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1050 PM EDT Mon Sep 4 2017 .SYNOPSIS... Gusty southerly winds will continue to bring warm and humid air into the region ahead of an approaching cold front. This strong cold front will move through the area tonight, bringing showers and thunderstorms. A few thunderstorms will linger early on Tuesday. Much cooler temperatures and will return for the second half of the workweek. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Latest radar trends continue to suggest greatest coverage of thunderstorm activity to be along the I-70 corridor within next several hours, so adjusted PoPs accordingly. Although the severe threat is expected to slowly wane, some recent wind signatures on lowest slices of area radars suggest that some gusty winds may make it down to ground with strongest storms. Nevertheless, severe threat has ended for watch areas, so will allow watch to expire at 03z as planned. Further south and west of main cluster moving through west- central Ohio, convective activity is a bit more scattered in nature, so did lower PoPs a bit across Tri-State area of IN/OH/KY for overnight period, keeping high chance PoPs. Only a few isolated lingering showers are expected towards the end of the near term period as front /and corresponding dry air/ begin to filter into the area. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Flow amplifies as mid level trof digs south into the Great Lakes Tuesday/Tuesday night. This will act to slow up the frontal progression. Therefore, have kept lingering chances for pcpn in the southeast. Any storms that develop should be moving out of the region during the afternoon. Cool temperatures will only reach highs from the lower 70s northwest to the mid 70s southeast. Expect decreasing clouds Tuesday night, with cool lows in the upper 40s to lower 50s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... A very amplified weather pattern will be in place across the CONUS at the start of the extended period on Wednesday. A large and deep upper trough will extend from near James Bay into the middle Mississippi Valley region, with northerly boundary layer flow setting up on the eastern edge of a surface high over the plains. The cold front that is forecast to move through the area on Tuesday should be well east of the area by Wednesday, but chances for precipitation will not be over. It appears that there will be two shortwave troughs rotating through the Ohio Valley at relatively favorable diurnal timing, which should spark some showers (especially during the afternoon) -- with relatively steep low-level lapse rates developing. 850mb temperatures should be at their coldest on Wednesday afternoon (4C-6C) but a sharper shortwave on Thursday will help make up the difference. Overall, PoPs were not changed much from the previous forecast (since coverage should still remain generally scattered) but confidence in the chance of showers does continue to increase. With the cold advection through this period, it should result in a couple of relatively cool days, with max temps in the upper 60s -- well below normal for early September. Heights will begin rising quickly on Thursday night into Friday, as the broad trough moves out of the middle section of the CONUS. As this occurs, surface high pressure will move east into the region, with drier conditions expected through at least Sunday. This pattern favors a switch to weak southerly flow and a gradual warming trend, though temperatures are still likely to remain a little below normal even through the warmer days on Sunday and Monday. As of now, it is far too early to discuss any possible scenarios from tropical systems over the Atlantic. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... Thunderstorms which have developed in the favorable zone of ascent ahead of a cold front have pushed into northwest Ohio and central Indiana. The airmass ahead of these storms in the warm sector remains capped which is acting to inhibit convective development. Therefore, expect storms to hold off until the favorable lift associated with the frontal boundary develops late this evening. Have a period of MVFR CIGs develop with IFR vsbys during the most favorable period of storms late this evening. The strong cold front to push southeast through the TAF sites overnight, with storms ending and winds shifting to the west-northwest. A period of MVFR CIGS may lag the front with an improvement to VFR early Tuesday. Tightening pressure gradient has lead to southwest wind gusts of 20 to 25 kts which will diminish to 10 to 15 kts and then shift to the northwest tonight behind the front. Northwest winds may gust up to 20 kts on Tuesday. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...KC SHORT TERM...AR LONG TERM...Hatzos AVIATION...AR
Hazardous weather outlook, Sep 4, 5:20 AM EDT, 17 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 520 AM EDT Mon Sep 4 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-050930- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 520 AM EDT Mon Sep 4 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Strong to severe thunderstorms are possible tonight. The main threat is damaging wind gusts. Large hail is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Sep 4, 9:48 PM EDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Wilmington OH 948 PM EDT MON SEP 4 2017 INZ050-050215- Wayne IN- 948 PM EDT MON SEP 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY UNTIL 1015 PM EDT... At 948 PM EDT, radar indicated a strong thunderstorm 7 miles northwest of Hagerstown, moving east at 40 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Locations impacted include... Hagerstown, Fountain City, Franklin, Greens Fork, Economy and Williamsburg. This includes I-70 in Indiana near mile marker 151. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4000 8520 4001 8488 3987 8488 3992 8520 TIME...MOT...LOC 0148Z 273DEG 34KT 4000 8524
Special weather statement, Sep 4, 9:53 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Wilmington OH 953 PM EDT MON SEP 4 2017 OHZ042-050230- Darke OH- 953 PM EDT MON SEP 4 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN DARKE COUNTY UNTIL 1030 PM EDT... At 953 PM EDT, radar indicated strong thunderstorms along a line extending from 6 miles north of Union City to near Fountain City, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Locations impacted include... Greenville, Union City, Ansonia, Rossburg, Palestine, Brock, State Route 47 at US Route 127, Sharps Crossing, Rose Hill, Cosmos and Sharpeye. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4001 8481 4031 8480 4031 8451 4001 8471 TIME...MOT...LOC 0153Z 266DEG 24KT 4029 8482 4001 8500
Special weather statement, Sep 4, 10:10 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1010 PM EDT MON SEP 4 2017
INZ050-OHZ042-043-051-060-061-050245-
Wayne IN-Montgomery OH-Darke OH-Shelby OH-Preble OH-Miami OH-
1010 PM EDT MON SEP 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WAYNE...
SOUTHERN SHELBY...NORTHERN PREBLE...DARKE...NORTHWESTERN MONTGOMERY
AND MIAMI COUNTIES UNTIL 1045 PM EDT...
At 1009 PM EDT, radar indicated strong thunderstorms along a line
extending from 6 miles northeast of Ansonia to near New Madison to
near Centerville, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Richmond, Troy, Sidney, Piqua, Greenville, Tipp City, Eaton, West
Milton, Centerville, Versailles, Covington, Arcanum, Newport,
Bradford, Lewisburg, New Paris, Pleasant Hill, Ansonia, New Madison
and Hardin.
This includes the following Interstates...
I-70 in Indiana between mile markers 143 and 156.
I-70 in Ohio between mile markers 0 and 19, and near mile marker
22.
I-75 in Ohio between mile markers 70 and 92.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4001 8480 4031 8466 4029 8408 3994 8422
3976 8463 3978 8518
TIME...MOT...LOC 0209Z 277DEG 45KT 4029 8458 4001 8472 3983 8503
HickmanSpecial weather statement, Sep 4, 10:47 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1047 PM EDT MON SEP 4 2017
INZ050-059-OHZ060-061-050315-
Union IN-Wayne IN-Montgomery OH-Preble OH-
1047 PM EDT MON SEP 4 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE AND NORTHERN
UNION COUNTIES IN EAST CENTRAL INDIANA...SOUTHERN PREBLE AND WEST
CENTRAL MONTGOMERY COUNTIES IN WEST CENTRAL OHIO UNTIL 1115 PM EDT...
At 1047 PM EDT, radar indicated a strong thunderstorm near
Centerville, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Richmond, Connersville, Eaton, Centerville, Camden, West Alexandria,
Gratis, Abington, East Germantown, West Elkton, Boston, Richmond
Municipal Airport, Goodwins Corner, West Florence, Interstate 70 at
Exit 145, Wheatville, Muttonville, Lake Lakengren, New Hope and Witts
Station.
This includes I-70 in Indiana between mile markers 139 and 146.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3991 8512 3981 8483 3976 8445 3957 8450
3957 8453 3969 8504 3971 8504 3971 8513
3972 8515
TIME...MOT...LOC 0247Z 283DEG 34KT 3979 8493
HickmanThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:48 PM EDT | Special Weather Statement | ILN | Wayne | 27 min |
| Sep 4, 10:10 PM EDT | Special Weather Statement | ILN | Wayne | 35 min |
| Sep 4, 10:13 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 32 min |
| Sep 4, 10:26 PM EDT | Areal Flood Advisory | ILN | Fayette, Wayne | 3 hr |
| Sep 4, 10:47 PM EDT | Special Weather Statement | ILN | Wayne | 28 min |
| Sep 4, 10:55 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 20 min |
| Sep 4, 11:24 PM EDT | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 111 min |
| Sep 4, 9:53 PM EDT | Special Weather Statement | ILN | Darke | 37 min |
| Sep 4, 10:20 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami | 25 min |
| Sep 4, 10:41 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 22 min |
| Sep 4, 10:42 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 33 min |
| Sep 4, 11:13 PM EDT | Special Weather Statement | ILN | Clark | 32 min |
| Sep 5, 12:18 AM EDT | Special Weather Statement | ILN | Butler | 27 min |
| Sep 5, 1:02 AM EDT | Special Weather Statement | ILN | Miami | 28 min |
| Sep 5, 1:24 AM EDT | Special Weather Statement | ILN | Clinton, Warren | 36 min |
| Sep 5, 3:37 AM EDT | Special Weather Statement | ILN | Adams, Brown | 23 min |
Nearby
Flash Flood Warnings in Indiana, 2017Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.